MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Perforation of Vessels (2135)
Date of Event 04/18/2024
Type of Reportable Event Death
Event or Problem Description
A diamondback 360 coronary orbital atherectomy device (oad) was used to treat 95% stenosed, heavily calcified, 3.5mm proximal left anterior descending artery.Three low-speed treatments were performed with injections in between each treatment.After successful treatment, the oad was removed, however, the viperwire advance guide wire was pulled during the removal of the oad and the wire position was lost.The oad and viperwire were removed together.The vessel was re-wired with a non-csi guide wire.A perforation was observed on fluoroscopy.Multiple balloons and stents were used in an attempt to treat the perforation.The patient's activated clotting time was over 600 seconds.Pericardiocentesis was performed and an echocardiogram was used.Hematoma developed.The patient coded and expired.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted once the investigation is complete.Csi id: (b)(4).
 
Additional Manufacturer Narrative
H6: 1884 no longer applies to this event, as the bleed was observed at the access site and not related to orbital atherectomy.The oad was returned for analysis.There was no damage observed with the driveshaft or handle assembly that would have contributed to the reported event.Review of the device data log did not identify any events that would have contributed to the reported complaint.The oad crown diameter was measured and met drawing specifications.However, analysis did observe adhered biological material on the driveshaft at the crown section.It is unknown whether the accumulated material was related to the reported complaint.A test wire was able to pass the adhered material with some resistance.Analysis did not identify any damage that may have contributed to the accumulating material.The morphology and exact root cause of the accumulated biological material was unknown.When tested, the oad functioned as intended.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19330800
Report Number3004742232-2024-00190
Device Sequence Number6942456
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)240430(10)428934-1
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberDBEC-125
Device Catalogue Number7-10060-09
Device Lot Number428934-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight86 KG